zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Qualitative analysis of Beddington-DeAngelis type impulsive predator-prey models. (English) Zbl 1204.34062

This paper discusses the dynamics of a predator-prey model which is subject to periodic impulsive perturbations, understood to describe the effect of predator immigration or stocking and of pesticide spraying. Regarding the characteristics of the predation process, it is assumed that the functional response of the predator is of Beddington-deAngelis type.

First, the model is shown to be biologically well posed, the local stability of the prey-free periodic solution is then discussed by using the Floquet theory of impulsively perturbed systems. It is proved that, if a certain inequality holds, then the prey-free periodic solution is locally stable, while if the converse inequality holds, then the model is shown to be permanent. In the limit case (that is, if the corresponding equality holds instead of the previously mentioned inequalities), a nontrivial periodic solution is shown to bifurcate from the prey-free periodic solution.

A slightly more general model, in which the “proportional” and the “constant” impulsive perturbations occur at different times, but with the same periodicity, has earlier been considered from a similar viewpoint in [H. Zhang, P. Georgescu and L. Chen, On the impulsive controllability and bifurcation of a predator-pest model of IPM, Biosystems 93, No. 3, 151–171 (2009)], where the model discussed by the author is obtained for l ˜=1. The present paper puts more emphasis on the practical consequences of the bifurcation result, it presents a somewhat different approach towards the proof of the permanence of the model.

34C60Qualitative investigation and simulation of models (ODE)
34A37Differential equations with impulses
92D25Population dynamics (general)
34C25Periodic solutions of ODE
34D20Stability of ODE
[1]Beddington, J. R.: Mutual interference between parasites or predator and its effect on searching efficiency, J. animal ecol. 44, 331-340 (1975)
[2]Deangelis, D. L.; Goldstein, R. A.; O’neill, R. V.: A model for trophic interaction, Ecology 56, 881-892 (1975)
[3]Skalski, G. T.; Gilliam, J. F.: Functional responses with predator interference: viable alternatives to the Holling type II mode, Ecology 82, 3083-3092 (2001)
[4]Fan, M.; Kuang, Y.: Dynamics of a nonautonomous predator–prey system with the beddington–deangelis functional response, J. math. Anal. appl. 295, 15-39 (2004) · Zbl 1051.34033 · doi:10.1016/j.jmaa.2004.02.038
[5]Hwang, T. -W.: Uniqueness of limit cycles of the predator–prey system with beddington–deangelis functional response, J. math. Anal. appl. 290, 113-122 (2004) · Zbl 1086.34028 · doi:10.1016/j.jmaa.2003.09.073
[6]Cushing, J. M.: Periodic time-dependent predator–prey systems, SIAM J. Appl. math. 32, 82-95 (1977) · Zbl 0348.34031 · doi:10.1137/0132006
[7]Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: periodic solutions and application, Pitman monographs and surveys in pure and applied mathematics 66 (1993) · Zbl 0815.34001
[8]Lakshmikantham, V.; Bainov, D.; Simeonov, P.: Theory of impulsive differential equations, (1989) · Zbl 0718.34011
[9]Liu, B.; Zhang, Y.; Chen, L.: Dynamic complexities in a Lotka–Volterra predator–prey model concerning impulsive control strategy, Internat. J. Bifur. chaos 15, No. 2, 517-531 (2005) · Zbl 1080.34026 · doi:10.1142/S0218127405012338
[10]Liu, B.; Zhang, Y.; Chen, L.: The dynamical behaviors of a Lotka–Volterra predator–prey model concerning integrated pest management, Nonlinearity anal. 6, 227-243 (2005) · Zbl 1082.34039 · doi:10.1016/j.nonrwa.2004.08.001
[11]Makinde, O. D.: Solving ratio-dependent predator–prey system with constant effort harvesting using Adomian decomposition method, Appl. math. Comput. 186, 17-22 (2007) · Zbl 1114.65081 · doi:10.1016/j.amc.2006.07.083
[12]Xiao, D.; Jennings, L. S.: Bifurcations of a ratio-dependent predator–prey system with constant rate harvesting, SIAM J. Appl. math. 65, No. 3, 737-753 (2005) · Zbl 1094.34024 · doi:10.1137/S0036139903428719
[13]Zhang, S.; Chen, L.: A study of predator–prey models with the beddington–deangelis functional response and impulsive effect, Chaos solitons fractals 27, 237-248 (2006) · Zbl 1102.34032 · doi:10.1016/j.chaos.2005.03.039
[14]Wang, H.; Wang, W.: The dynamical complexity of a ivlev-type prey-predator system with impulsive effect, Chaos solitons fractals (2007)
[15]Wang, H.; Wang, W.: The dynamical complexity of a ivlev-type prey-predator system with impulsive effect, Chaos solitons fractals (2007)
[16]Wang, W.; Wang, H.; Li, Z.: The dynamic complexity of a three-species beddington-type food chain with impulsive control strategy, Chaos solitons fractals 32, 1772-1785 (2007) · Zbl 1195.92066 · doi:10.1016/j.chaos.2005.12.025
[17]Gakkhar, S.; Negi, K.: Pulse vaccination in SIRS epidemic model with non-monotonic incidence rate, Chaos solitons fractals 35, 626-638 (2008) · Zbl 1131.92052 · doi:10.1016/j.chaos.2006.05.054
[18]Lakmeche, A.; Arino, O.: Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn. contin. Discrete impuls. Syst. 7, 265-287 (2000) · Zbl 1011.34031